Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 7, 2008, 3:29 PM EDT for Rensselaer County, Saratoga County, New York. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 3:29 PM EDT (19:29 UTC)
- Expired
- Jun 7, 2008, 4:01 PM EDT
- In force
- 32 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 44 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:39 PM EDT | TSTM WND DMG | Halfmoon, NY | 1 LARGE TREE DOWN...AND SEVERAL LARGE TREE LIMBS DOWN ON WIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 071929
SVRALY
NYC083-091-072015-
/O.NEW.KALY.SV.W.0022.080607T1929Z-080607T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 415 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WATERFORD...OR NEAR COHOES...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTER BRUNSWICK BY 335 PM EDT...
GRAFTON BY 355 PM EDT...
7 MILES NORTH OF BERLIN AND 7 MILES SOUTH OF HOOSICK FALLS BY 400
PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4268 7332 4274 7369 4277 7368 4279 7372
4281 7373 4278 7377 4279 7377 4293 7374
4290 7329
TIME...MOT...LOC 1929Z 279DEG 23KT 4283 7364
$$
WASULA/MAGLARAS2 follow-up statements
000
WWUS51 KALY 071952
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EDT SAT JUN 7 2008
NYC091-072002-
/O.CAN.KALY.SV.W.0022.000000T0000Z-080607T2015Z/
SARATOGA NY-
352 PM EDT SAT JUN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SARATOGA COUNTY
IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4278 7330 4278 7331 4278 7330 4273 7331
4272 7332 4269 7332 4272 7354 4289 7351
4290 7329
TIME...MOT...LOC 1952Z 279DEG 23KT 4281 7344
$$
NYC083-072015-
/O.CON.KALY.SV.W.0022.000000T0000Z-080607T2015Z/
RENSSELAER NY-
352 PM EDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL RENSSELAER COUNTY...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOYNTONVILLE...OR 8 MILES SOUTHWEST OF HOOSICK FALLS...
MOVING EAST AT 26 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STILLHAM AND 7 MILES NORTH OF BERLIN BY 400 PM EDT...
NORTH PETERSBURG...PETERSBURG JUNCTION...PETERSBURG AND HOOSICK BY
405 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4278 7330 4278 7331 4278 7330 4273 7331
4272 7332 4269 7332 4272 7354 4289 7351
4290 7329
TIME...MOT...LOC 1952Z 279DEG 23KT 4281 7344
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
WASULA000
WWUS51 KALY 072001
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT SAT JUN 7 2008
NYC083-072009-
/O.CAN.KALY.SV.W.0022.000000T0000Z-080607T2015Z/
RENSSELAER NY-
359 PM EDT SAT JUN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RENSSELAER COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AS IT MOVED ACROSS THE COUNTY. A
BRIEF BURST OF HEAVY RAIN...GUSTY WINDS TO 40 MPH...AND CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE STILL.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4278 7330 4278 7331 4278 7330 4273 7331
4272 7332 4269 7332 4272 7354 4289 7351
4290 7329
TIME...MOT...LOC 1959Z 279DEG 23KT 4280 7338
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
WASULA/MAGLARASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:37 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 7, 1:37 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 137 PM EDT SAT JUN 7 2008 .SYNOPSIS... HOT AND HUMID CONDITIONS ALONG WITH WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE THE MAIN WEATHER FEATURES ACROSS OUR REGION FOR THE WEEKEND THROUGH EARLY NEXT WEEK AS A LARGE AREA OF HIGH PRESSURE STRENGTHENS ALONG THE EASTERN SEABOARD. A COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY INTO TUESDAY NIGHT BRINGING A RETURN TO MORE SEASONABLE CONDITIONS ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE SUMMER-LIKE CONDITIONS WILL BE NOTICED ACROSS THE ENTIRE FA BY MID MORNING AFTER ANY LINGERING FOG BURNS OFF. AS WARM FRONT HAS FINALLY LIFTED NORTHEAST THROUGH FA EARLY THIS MORNING EXPECT THAT ANY CONVECTION TODAY WILL BE LIMITED FOR SEVERAL REASONS. FIRST WILL BE LOW LEVEL INVERSION WITH CAPE BEING ELEVATED THIS AFTERNOON. SECOND WILL BE LACK OF A GOOD FOCUSING MECHANISM. THIRD WILL BE LACK OF STRONG DIVQ ALOFT AND FOURTH 0-3KM HELICITY VALUES REMAIN BELOW 100 DURING THE AFTERNOON. STILL WITH SB CAPES INCREASING RAPIDLY TO 1000-2500 J/KG BY 18Z AND H10-H8 THETA E RIDGE ALIGNED FROM SRN VT TO TACONICS AND MID HUDSON VALLEY AT LEAST A FEW THUNDERSTORMS POSSIBLE. ANY THUNDERSTORMS WHICH DEVELOP COULD PRODUCE SOME HEAVY DOWNPOURS AND WIND GUSTS 40-45 KTS EARLY IN THE AFTERNOON...BUT WIND FIELDS ALOFT DECREASE LATER IN THE AFTERNOON TO 30-35 KTS. HIGH TEMPS THIS AFTERNOON SHOULD REACH UPPER 80S TO LOWER 90S IN MOST AREAS WITH H8 TEMPS IN THE +17 C TO +19 C RANGE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... SATURDAY NIGHT ANY LINGERING CONVECTION WILL DIMINISH DURING THE EARLY EVENING HOURS WITH PATCHY FOG DEVELOPING ONCE AGAIN OVERNIGHT AND LOWS MAINLY IN THE 60S. SUNDAY LOOKS TO BE THE MORE INTERESTING OF THE WEEKEND DAYS WITH TEMPERATURES SIMILAR TO TODAY BUT A BETTER CHANCE FOR MORE WIDESPREAD CONVECTION AS A FAIRLY STRONG H10-H8 THETA E RIDGE NOSES INTO CENTRAL PORTION OF FA...SB CAPES 1000-3500 J/KG AND 0-3 KM HELICITY VALUES 100-200...AND BETTER POTENTIAL FOR CELLS WHICH DEVELOP UPSTREAM TO MOVE INTO FA AND SOME ENHANCEMENT ALSO LIKELY FROM A SURFACE TROUGH DROPPING SOUTHEAST THROUGH FA. WINDS ALOFT ALSO STRENGTHEN DURING THE AFTERNOON WITH 50 KTS BETWEEN 25 AND 30 KFT. WILL INCLUDE STRONGER WORDING IN THE HWO FOR SUNDAY THAN TODAY. SUNDAY NIGHT WILL BE SIMILAR TO SATURDAY NIGHT WITH ANY CONVECTION CONFINED TO THE EVENING HOURS BUT LOWS EXPECTED TO BE YET A FEW DEGREES HIGHER WITH MANY AREAS HAVING LOWS IN THE 65 TO 70 DEGREE RANGE. MONDAY LOOKS TO BE THE WARMEST DAY OF THIS STRETCH AS H8 TEMPS RISE TO +19 C TO +21 C. THIS ALSO IS THE DAY WHEN HEAT INDICES BECOME A CONCERN ESPECIALLY ACROSS PARTS OF THE MID HUDSON VALLEY AND LITCHFIELD COUNTY WHERE VALUES RISE ABOVE 100 MONDAY AFTERNOON. WILL ALSO HIGHLIGHT THIS IN THE HWO. THUNDERSTORM ACTIVITY ON MONDAY EXPECTED TO BE LESS THAN SUNDAY AS THETA E RIDGE MAINLY CONFINED TO NORTHERN TIER OF FA WHERE HIGHEST CHANCE POPS EXPECTED. SOUTHERN TWO THIRDS OF FA REMAIN CAPPED MUCH OF THE DAY AND ELEVATED CAPES MONDAY AFTERNOON CONSIDERABLY LOWER IN MOST AREAS GENERALLY 1000-2000 J/KG. MONDAY NIGHT AS COLD FRONT STARTS TO DRIFT SOUTHEAST FROM CANADA NORTHERN PORTION OF FA WILL HAVE AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS ESPECIALLY LATE AT NIGHT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ONE MORE VERY WARM TO HOT DAY EXPECTED ON TUE...AS A COLD FRONT WILL WILL BE ON OUR DOORSTEP TO THE WEST BUT WILL LIKELY NOT PASS THROUGH UNTIL EVENING. SO 85-90 DEGREE TEMPS STILL ANTICIPATED TUE AFTERNOON EXCEPT ACROSS THE WESTERN ADIRONDACKS...WHERE CLOUDS AND THE FRONT WILL MOVE IN EARLIER. 00Z GFS DEPICTS A PRE-FRONTAL TROF DEVELOPING OUT AHEAD OF THE MAIN COLD FRONT...SO WITH A DECENT BUILDUP OF INSTABILITY EXPECTED WITH WARM AND HUMID AIR MASS IN PLACE...THERE WILL BE A CHANCE FOR THUNDERSTORMS TO DEVELOP. STILL A FEW DAYS AWAY...BUT POTENTIAL FOR ORGANIZED SEVERE STORMS EXISTS WITH POSSIBLE LARGE CAPE VALUES AND SUFFICIENT FORCING. WILL MENTION CHANCE POPS DURING THE AFTERNOON/EVENING HOURS...WITH POPS DECREASING AFTER MIDNIGHT BEHIND THE COLD FRONT. THE WED TO FRI TIME FRAME SHOULD FEATURE DRY WEATHER...AS HIGH PRESSURE BUILDS IN ON WED AND TAKES RESIDENCE ACROSS THE AREA THROUGH THE REST OF THE WORK WEEK. TEMPS WILL STILL LIKELY REMAIN ABOVE AVERAGE...BUT WILL BE CLOSER TO SEASONAL NORMS COMPARED TO EARLY IN THE WEEK. ALSO...DEWPOINTS WILL BE NOTICEABLY LOWER IN COMFORTABLE 50S RANGE WED/THUR. BY FRI...A RETURN FLOW STARTS TO SET UP AS THE SFC HIGH DRIFTS OFF THE NEW ENGLAND COAST...SO TEMPS WILL BE WARMING WITH HUMIDITY INCREASING ONCE AGAIN. WILL NOT MENTION ANY POPS THROUGH THE AFTERNOON FRI AS THE UPPER LEVEL RIDGE AXIS MOVES OVERHEAD. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... ASIDE FROM A FEW SPOTS WHICH MAY SEE HIGH END MVFR CONDITIONS DUE TO HAZE...VFR CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE AFTN ALL TAF SITES. AN ISOLATED T-STORM CANNOT BE TOTALLY RULED OUT...BUT CURRENT KENX WSR-88D RETURNS SHOW NOTHING IN THE AREA...AND THE REGIONAL MOSAIC IS ONLY SHOWING A FEW ISOLATED PINHEAD T-STORMS IN CENTRAL NY. FOR NOW...WILL KEEP A CB APPENDAGE TO SCT DVLPING CU AT 5KFT...BUT WILL PUT NO MENTION OF TS IN THE TAF...AS CONVECTION WILL BE SHORT-LIVED AND QUITE ISOLATED DUE TO THE LACK OF ANY FORCING MECHANISM. ANY CONVECTION WILL DIE DOWN THIS EVENING...ALLOWING FOR SKC. HIGH DEWPOINTS AND LIGHT WINDS WILL ALLOW FOR RADATIONAL FOG TO DVLP...ESP AT KGFL...WHERE THE FOG WILL GET GOING JUST A FEW HOURS AFTER SUNSET. WOULD EXPECT IFR CONDITIONS THERE AS EARLY AS 06Z. FURTHER SOUTH...WILL ONLY DROP KALB AND KPOU DOWN TO MVFR FOR NOW. IFR CONDITIONS COULD BE POSSIBLE FOR A BRIEF PERIOD PRIOR TO SUNRISE...AS BOTH LOCATIONS SAW IFR FOG/STRATUS FOR A PERIOD EARLIER THIS MORNING. HOWEVER...TEMPS SHOULDN/T DROP AS MUCH AS THEY DID THIS MORNING AND STATISTICAL GUIDANCE ISN/T AS PESSIMISTIC AS IT WAS FOR THIS MORNING/S FOG. FOG WILL LIFT TO A LAYER OF HAZY MVFR SKIES AT ALL SITES FOR A PERIOD SUNDAY MORNING BEFORE VFR CONDITIONS RETURN. MORE CONVECTION WILL BE POSSIBLE SUNDAY AFTN AS A WEAK DISTURBANCE SHOULD HELP SPARK A BIT MORE T-STORM ACTIVITY THAN THIS AFTN. SOUTHERLY WINDS MAY BE GUSTY AT TIMES DUE TO MIXING FROM DAYTIME HEATING...ESP AT KALB. WINDS WILL DIE DOWN AT ALL SITES TONIGHT...BUT MAY ONCE AGAIN GUST UP AGAIN LATE TOMORROW MORNING DUE TO MIXING AGAIN. OUTLOOK... SUN PM-TUE NIGHT...MAINLY VFR...WITH OVERNIGHT AND MORNING MVFR/IFR ASSOC WITH BR/FG AND CHC OF AFTN/EVENING TSRA/SHRA. WED...VFR. NO SIG WX. && .FIRE WEATHER... HOT AND HUMID CONDITIONS EXPECTED THROUGH EARLY NEXT WEEK WITH WIDELY SCATTERED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY. RELATIVE HUMIDITY VALUES WILL DROP TO 40 TO 50 PERCENT TODAY...INCREASE TO NEAR 100 PERCENT TONIGHT WITH HEAVY DEW FORMATION...AND FALL TO 50 TO 70 PERCENT ON SUNDAY. WINDS WILL BE WEST AT 5 TO 15 MPH WITH GUSTS 15 TO 25 MPH TODAY AND SUNDAY AND WEST AT 5 TO 10 MPH TONIGHT. && .HYDROLOGY... MUCH NEEDED RAIN FELL ACROSS ENTIRE MOHAWK RIVER BASIN SOUTHEAST ACROSS THE CAPITOL DISTRICT TO THE BERKSHIRE BASINS THURSDAY NIGHT INTO FRIDAY MORNING. RAINFALL AMOUNTS WERE GENERALLY IN THE 1 TO 2 INCH RANGE...WITH SOME LOCATIONS IN THE UPPER MOHAWK BASIN RECEIVING AROUND 4 INCHES. THE BIGGEST RIVER RISES WERE ON THE UPPER MOHAWK RIVER...EAST CANADA CREEK AND WEST CANADA CREEK. THE FLOW AT LITTLE FALLS ON THE MOHAWK RIVER PEAKED OUT NEAR 12500 CFS EARLY THIS AFTERNOON. AN INCREASE FROM YESTERDAY OF OVER 11000 CFS. A SHARP RISE WAS ALSO SEEN ON THE HOOSIC RIVER AT WILLIAMSTOWN MASS. MOST OF THE REST OF THE AREA RECEIVED BETWEEN THREE TENTHS OF AN INCH AND ONE INCH OF RAIN. RIVER RESPONSE IN THESE AREAS WAS MINIMAL. THERE IS A CHANCE OF THUNDERSTORMS TODAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WITH HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS WITH HUMID AIR MASS IN PLACE. THERE MAY BE SOME ISOLATED MINOR FLOODING IN URBAN AREAS AND POOR DRAINAGE LOCATIONS...ACCOMPANIED BY SHARP RISES ON SMALL STREAMS. IF HEAVY RAIN FROM THUNDERSTORMS FALLS IN THE NEXT COUPLE OF DAYS OVER SOUTHERN HERKIMER...FULTON...MONTGOMERY...SCHENECTADY OR ALBANY COUNTIES...WHERE TODAYS HEAVY RAIN FELL...FLASH FLOODING IS POSSIBLE DUE TO WET GROUND CONDITIONS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...11 NEAR TERM...11 SHORT TERM...11 LONG TERM...JV AVIATION...FRUGIS FIRE WEATHER...11 HYDROLOGY...JV
Hazardous weather outlook, Jun 7, 6:03 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 603 AM EDT SAT JUN 7 2008 NYZ038>040-048-049-082-081100- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-WESTERN SCHENECTADY- EASTERN SCHENECTADY-NORTHERN FULTON- 603 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY AND SACANDAGA REGIONS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON INTO THIS EVENING. ANY THUNDERSTORMS WHICH DEVELOP WILL MOVE FROM WEST TO EAST AT 25 TO 35 MPH. A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH. THIS AREA RECEIVED 2 TO 4 INCHES OF RAINFALL FRIDAY MORNING AND AS A RESULT...STREAMS AND EVEN RIVERS HAVE SHOWN SIGNIFICANT RISES. ANY OF THE STORMS COULD PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF AN INCH...WHICH WOULD NOT ONLY PRODUCE PONDING OF WATER ON ROADWAYS...BUT COULD BRING A FEW WATERSHEDS NEAR BANKFULL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY WITH A FEW OF THE THUNDERSTORMS HAVING THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. THE THUNDERSTORMS ARE LIKELY TO BE ENHANCED BY A SURFACE TROUGH MOVING FROM NORTHWEST TO SOUTHEAST THROUGH THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AFTERNOON INTO MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND TUESDAY NIGHT ASSOCIATED WITH A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2 INCHES OR MORE AS WELL AS REPORTS OF BANKFULL OR NEAR BANKFULL BODIES OF WATER TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. MAZ001-025-NYZ032-033-041>043-047-050>054-058-063-083-084-VTZ013>015- 081100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 603 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT AND EASTERN CATSKILLS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON INTO THIS EVENING. ANY THUNDERSTORMS WHICH DEVELOP WILL MOVE FROM WEST TO EAST AT 25 TO 35 MPH. A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY WITH A FEW OF THE THUNDERSTORMS HAVING THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. THE THUNDERSTORMS ARE LIKELY TO BE ENHANCED BY A SURFACE TROUGH MOVING FROM NORTHWEST TO SOUTHEAST THROUGH THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AFTERNOON INTO MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND TUESDAY NIGHT ASSOCIATED WITH A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-NYZ059>061-064>066-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 603 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND THE MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON INTO THIS EVENING. ANY THUNDERSTORMS WHICH DEVELOP WILL MOVE FROM WEST TO EAST AT 25 TO 35 MPH. A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY WITH A FEW OF THE THUNDERSTORMS HAVING THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. THE THUNDERSTORMS ARE LIKELY TO BE ENHANCED BY A SURFACE TROUGH MOVING FROM NORTHWEST TO SOUTHEAST THROUGH THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AFTERNOON INTO MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. ALSO ON MONDAY AFTERNOON THE COMBINATION OF TEMPERATURES AND HUMIDITY...COULD PUSH HEAT INDICES TO OR A LITTLE OVER 100 DEGREES. IF THIS SCENARIO BECOMES MORE CERTAIN...A HEAT ADVISORY WILL BE ISSUED. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND TUESDAY NIGHT ASSOCIATED WITH A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 2:52 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 252 PM EDT SAT JUN 7 2008 NYZ040-047>052-071915- WESTERN ALBANY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY- EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY- MONTGOMERY NY- 252 PM EDT SAT JUN 7 2008 ...A STRONG THUNDERSTORM IN NORTHEASTERN SCHOHARIE...EASTERN MONTGOMERY...MOVING INTO ALBANY...SCHENECTADY AND SARATOGA COUNTIES... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DELANSON...OR ABOUT 11 MILES SOUTH OF AMSTERDAM...AND MOVING EAST AT 31 MPH. THE THUNDERSTORM WILL BE NEAR... ROTTERDAM AND SCOTIA BY 310 PM EDT SCHENECTADY...NISKAYUNA...7 MILES SOUTH OF ALPLAUS AND 7 MILES SOUTH OF EAST GLENVILLE BY 315 PM EDT RAINFALL AMOUNTS WILL RANGE FROM A TENTH TO A HALF AN INCH. WASULA
Special weather statement, Jun 7, 3:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 322 PM EDT SAT JUN 7 2008 NYZ050-052>054-071945- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY- SOUTHERN SARATOGA NY- 322 PM EDT SAT JUN 7 2008 ...A STRONG THUNDERSTORM IN EXTREME NORTHEASTERN ALBANY...AND SOUTHEASTERN SARATOGA COUNTIES...MOVING INTO NORTHERN RENSSELAER COUNTY... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WATERFORD...OR ABOUT OVER COHOES...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... GRAFTON BY 340 PM EDT 6 MILES SOUTH OF HOOSICK FALLS BY 345 PM EDT RAINFALL AMOUNTS UP TO AN INCH MAY OCCUR IN LESS THAN AN HOUR WITH THIS THUNDERSTORM. WASULA
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.